(Closed) nausea and stomach pain from birth control…please help…

posted 6 years ago in Wellness
Post # 4
1652 posts
Bumble bee
  • Wedding: July 2011

I used to be on the pill years ago, and I could not tolerate any pill with Oestrogen in because they gave me migraines and nausea, so I took the mini-pill (Micronor) which is Progesterone only. Could this be an option? The constant bleeding is no fun..stragely I suffered with that for about a year after coming off my mini-pill, but I don’t think that is normal.

Good luck. Hope you feel better soon! Maybe just stop taking it and go to the doctors?

Post # 6
6394 posts
Bee Keeper
  • Wedding: September 2011

Oh dear. I had stomach pains awhile back while I was on Yaz that was related to what’s basically incredibly bad acid reflux. If you’re coughing a lot with it, it might be that causing it? I would throw up after most meals and would cough all the time. If that’s the case, stop taking it and get omeprazole, it doesn’t require a prescription. 

However, it seems like what you have might be more serious :(. In that case, I would definitely stop using it and see your doctor as soon as possible. Sorry, I know that’s not super helpful…

Post # 7
548 posts
Busy bee
  • Wedding: March 2013

@mirabell35:  Have you considered NuvaRing? It’s not a pill it’s an inter-vaginal ring that stays in for three weeks and comes out for the fourth week for your period. I would check this out. 

Post # 8
577 posts
Busy bee
  • Wedding: October 2012

I tried several different hormonal BCs over about 5 years (pills, patch, shot, nuvaring) and they ALL made me nauseous 24/7. I wish I could give you some great advice but the truth is, I never found anything that worked for me so now I just stick to condoms – even though we both hate them, it’s better than me feeling sick constantly. Just want to let you know you’re not alone!

Post # 9
1830 posts
Buzzing bee
  • Wedding: November 2014

When I first went on BC almost seven years ago, I dropped 15 lbs in two weeks because it made me so nauseus. I also had the same pain as you had, but I stuck it out and by the start of the next cycle it wasn’t a problem anymore.

What helped me was just nibbling on saltine crackers for the nausea, drinking lots of water. The drugs are probably irritating your stomach, especially the oxy, so I would drink milk and/or take some TUMS or other calcium-based products to help buffer it.

I would also see your doctor again, just to be sure.

Post # 10
6394 posts
Bee Keeper
  • Wedding: September 2011

Oh, and I totally get not wanting to make him wear a condom, but sometimes it’s just the best choice. You shouldn’t have to miss work and be sick constantly just so he doesn’t have to wear one! We decided that it’s the best route for us for now, but I’m looking into a copper implant thingy soon. 

Post # 12
64 posts
Worker bee

I can’t say if it’ll help, but for me I’ve found that nausea hits about 4 hours after I take my pill. To avoid getting so ill that I throw up (it’s happened before) I take my pill right before bed and don’t go to sleep on an empty stomach. It’s a bad habit to eat at night but I haven’t found any other way around it . I’m sorry I couldn’t provide any advice more groundbreaking than that, I hope you find something that works for you!

Post # 13
5663 posts
Bee Keeper
  • Wedding: August 2012

I don’t think any bc should ever put you in that much pain! Your fi can deal with condoms until you find something that works. Your health is much more important. Also I have a copper iud I’m not sure what’s scary about it? Lol

Post # 14
11234 posts
Sugar Beekeeper
  • Wedding: August 2013

Well, changes do happen when you switch pills, but that sounds rough. I’ve never even heard of the types you’re on–I started on the generic Ortho Tri-Cyclen and then switched to the branded OTC and haven’t had any problems.

Post # 15
827 posts
Busy bee

@ByLandAndBySea:  This.  Try taking it at night, OP.  My pill doesn’t make me feel sick, but it makes me feel odd, so I take it before bed so I can sleep through the weird feeling.  

Post # 16
233 posts
Helper bee

I can sympathize with you.


I used to be able to take BCP without incident from 2002 until 2008.  In 2008 I had to have a major abdominal surgery (pancreatic cancer).  After my surgery, I was not able to take any sort of BCP (or use any other sort of hormonal BC) without getting sick.  I tried SO many types of BC, but my body wouldn’t tolerate them anymore.  So, now I do without! 


Sorry I don’t have any advice, but at least you know someone else is in the same position!

The topic ‘nausea and stomach pain from birth control…please help…’ is closed to new replies.

Find Amazing Vendors